Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Missed periods. Diagnosed cyst in both ovaries and PCOS. Prescribed folix, gluformin and Duphaston. No sign of periods. Pregnant?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1279 Questions
hello doctor!
I am 24years old and have a query. Recently I missed my period for the very first time my whole life .I Took several home pregnancy test and jus decided to finally visit my doctor and I went to my gynaecologist thinking I was pregnant... She did another pregnancy card test and said I had to have a vaginal scan and since I also am towards the heavier side. she said I have cysts in both my ovary's and I have PCOS. This visit happened on the 39th days after missing my period. She gave me 2 drugs by the name folix and gluformin 500 for a month. A week later,so I visited her again stating the fact that I still haven't gotten my periods so she gave me a tablet called Duphaston 10 twice daily for 4 days. And it's been a week since finishing the drug and I have no withdrawal bleeding. Do I need to be worried? Do I have to go see her again? Could i possibly be pregnant ? Please advice.
Posted Sun, 18 Aug 2013 in Women's Health
Answered by Dr. Arif N Khan 35 minutes later
Thank you for choosing XXXXXXX After analyzing your symptoms its unlikely that you are pregnant. Duphaston is a progesterone, the dose which you have taken for withdrawal bleeding is adequate. The reason for not getting withdrawal bleeding could be due to following reasons:
1)Stress is a main factor
2)Overweight & PCOS- withdrawal bleeding response is slow.
3)Rarely you could be pregnant.
As dupaston tab is safe during pregnancy, you can wait for another 7 days. If you still do not get your periods you might need combined oestrogen and progesterone tablets for few cycles. This is because progesterone withdrawal bleeding is seen only in an estrogen primed endometrium.
Presently just be relaxed and dont think of anything now. Start doing weight losing exercises, as Gluformin tab will work only if you exercise. If you lose adequate weight, your periods will become regular.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow-ups. If you like my answers kindly rate it, and write a review as well. Please do not forget to accept it.
Thank you,
Wish you good health.
Dr Arif
You can consult me again directly through my profile
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor